MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-80/I20-40
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 08/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata h3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and ovation ix extender in the right limb to treat an abdominal aortic aneurysm (aaa).Approximately seven (7) years post initial procedure, during a routine follow up, a type ib, a suspected type ia endoleak was observed and the iliacs had enlarged.Intervention occurred on (b)(6) 2024 with the implantation of an afx limb stent graft, two (2) vela suprarenal's, and an ovation ix extender.It was reported that the endoleak was sealed and the patient is stable.Note: the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and ovation ix extender in the right limb to treat an abdominal aortic aneurysm (aaa).Approximately seven (7) years post initial procedure, during a routine follow up, a type ib, a suspected type ia endoleak was observed and the iliacs had enlarged.Intervention occurred on (b)(6) 2024 with the implantation of an afx limb stent graft, a vela suprarenal, and an ovation ix extender.It was reported that the endoleak was sealed and the patient is stable.Note: the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak of the right common iliac artery, type ia endoleak, and right common iliac aneurysm enlargement complaints are unconfirmed.The additional endovascular procedure complaint is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest right common iliac artery occlusion (treated with left to right femoral bypass graft on (b)(6) 2024) occurred.The right common iliac artery occlusion was discovered during review of the operative report dated (b)(6) 2024.During the investigation, endologix found reasonable evidence to suggest the device was used off-label due to use of concomitant devices (right ovation limb extension).It is unclear if this contributed to the reported event.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with strata.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20032819
Report Number3011063223-2024-00128
Device Sequence Number15058777
Product Code MIH
UDI-Device Identifier00818009012265
UDI-Public(01)00818009012265(17)190929
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2019
Device Model NumberBA28-80/I20-40
Device Lot Number1595273012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX EXTENDER, LOT # FS081616-50.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexUnknown